Oklahoma, 2005

Hail in Oklahoma, July 23, 2005

July 23, 2005 · NWS OUN · 1 event in 1 county or zone

1 hail, as filed by the National Weather Service.

Where it happened

Every event with a place to put it. Tap one for its entry below.

  • Tornadoes
  • Tropical storms and surge
  • Floods
  • Wind
  • Hail
  • Winter weather
  • Heat and drought
  • Cold
  • Fire, smoke and dust
  • Marine and coastal
  • Other

Open the live radar over this ground

The toll

Deaths
0
Injuries
0
Property damage
None recorded
Crop damage
None recorded
Events
1

Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.

What forecasters said that day

The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Norman, OK wrote its last area forecast discussion before the first event at Jul 23, 2:05 PM CST, 2 hours 24 minutes earlier.

Area forecast discussion, Jul 23, 2:05 PM CST, 2 hours 24 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE NORMAN OK
305 PM CDT SAT JUL 23 2005

.DISCUSSION...
A FEW SHWRS/TSTMS HAVE DEVELOPED THIS AFTN IN EASTERN OK. THESE
SHWRS/TSTMS WILL AFFECT THE SE QUARTER OF THE FA THRU EARLY
EVENING. UPR RIDGE WILL CONT TO SHIFT TO THE EAST WHICH SHOULD
CAUSE TEMPS TO BE A FEW DEGREES COOLER OVR THE NEXT COUPLE OF DAYS
FOR MANY LOCATIONS. HOWEVER...WITH MOISTURE STILL IN THE AREA HEAT
INDICES WILL CONT TO MAKE CONDITIONS UNCOMFORTABLE FOR MOST PEOPLE
INTO EARLY NEXT WEEK. UPR TROUGH IS EXPECTED TO PUSH A COLD FRONT
INTO THE SOUTHERN PLAINS TUES NITE/WED. THE FRONT WILL BRING
COOLER TEMPS AND THE POSSIBILITY OF RAIN TO THE FA. DID NOT GO AS
LOW AS MAV GUIDANCE WED AND THU BUT DID LOWER TEMPS A FEW DEGREES
THESE DAYS. TEMPS WILL GRADUALLY WARM BACK UP LATE THIS WEEK INTO
THE WEEKEND.

&&

.PRELIMINARY POINT TEMPS/POPS...
OKLAHOMA CITY OK  74  99  74  98 /   0  10  10  10
HOBART OK         74 102  74  99 /   0  10  10  10
WICHITA FALLS TX  76 101  75  99 /   0  10  10  10
GAGE OK           71 100  71  99 /   0   0  10  10
PONCA CITY OK     75 100  76  99 /   0  10  10  10
DURANT OK         75  99  75  97 /  20  10  10  10

&&

.OUN WATCHES/WARNINGS/ADVISORIES...
OK...NONE.
TX...NONE.
&&

09/25
Hazardous weather outlook, Jul 23, 11:00 AM CST, 5 hours 29 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE NORMAN OK
1200 PM CDT SAT JUL 23 2005

OKZ004>048-050>052-TXZ083>090-241200-

THIS HAZARDOUS WEATHER OUTLOOK COVERS NORTHERN...WESTERN...
CENTRAL...AND SOUTHERN OKLAHOMA...AND WESTERN NORTH TEXAS.

.DAY ONE...THIS AFTERNOON AND TONIGHT...

THUNDERSTORM OUTLOOK...
NO SEVERE STORMS ARE EXPECTED. ISOLATED THUNDERSTORMS ARE POSSIBLE
THIS AFTERNOON AND EVENING IN SOUTHEAST OKLAHOMA.

DISCUSSION...
ISOLATED THUNDERSTORMS MAY DEVELOP OR MOVE WEST INTO SOUTHEAST
OKLAHOMA LATE THIS AFTERNOON...BUT WOULD DISSIPATE BY MID-EVENING.

PROBABILITY TABLE...
VALID THROUGH 700 AM CDT SUNDAY JUL 24.
PROBABILITY OF THUNDERSTORMS OCCURRING IN THE
              NWS NORMAN COUNTY WARNING AREA...20 PERCENT.
PROBABILITY OF SEVERE STORMS IF STORMS OCCUR...5 PERCENT.

OTHER HAZARDOUS WEATHER...
AFTERNOON TEMPERATURES AROUND 100 DEGREES AND THE HIGH MOISTURE
CONTENT OF THE AIR WILL ALLOW HEAT INDEX VALUES IN THE 102 TO 108
DEGREE RANGE. REFER TO THE SPECIAL WEATHER STATEMENT FOR DETAILS.

.DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY...

THUNDERSTORM OUTLOOK...
A SLIGHT CHANCE OF THUNDERSTORMS EXISTS DURING THE MIDDLE OF NEXT
WEEK BECAUSE OF THE EXPECTED PROXIMITY TO OKLAHOMA OF A COLD FRONT.

OTHER HAZARDOUS WEATHER...
NONE.

THE NEXT SCHEDULED HAZARDOUS WEATHER OUTLOOK WILL BE ISSUED AT 7 AM
SUNDAY.

In the hours before

Special weather statement, Jul 23, 2:23 PM CST, 2 hours 6 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE NORMAN OK
323 PM CDT SAT JUL 23 2005

OKZ032-232045-
HUGHES OK-
323 PM CDT SAT JUL 23 2005

...SIGNIFICANT WEATHER ADVISORY...

THIS SIGNIFICANT WEATHER ADVISORY IS FOR HUGHES COUNTY.

STRONG THUNDERSTORMS WERE LOCATED 3 MILES NORTHWEST OF LAMAR AND 1
MILE SOUTHEAST OF DUSTIN AT 323 PM CDT...MOVING WEST AT 10 MPH.

SMALL HAIL AND WINDS AROUND 50 MPH ARE POSSIBLE.

PEOPLE IN HUGHES COUNTY SHOULD MONITOR THE WEATHER SITUATION CLOSELY.
LISTEN FOR WARNINGS AND REMAIN ALERT FOR THREATENING WEATHER
CONDITIONS.

11
Special weather statement, Jul 23, 2:47 PM CST, 1 hour 42 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE NORMAN OK
347 PM CDT SAT JUL 23 2005

OKZ032-232115-
HUGHES OK-
347 PM CDT SAT JUL 23 2005

...SIGNIFICANT WEATHER ADVISORY...

THIS SIGNIFICANT WEATHER ADVISORY IS FOR HUGHES COUNTY.

A STRONG THUNDERSTORM WAS LOCATED 4 MILES SOUTH OF WETUMKA AT 347 PM
CDT...MOVING NORTHWEST AT 10 MPH.

SEVERE WEATHER IS NOT EXPECTED AND NO WARNINGS ARE ANTICIPATED AT
THIS TIME. HOWEVER...SMALL HAIL AND WIND GUSTS TO 45 MPH ARE
POSSIBLE.

PEOPLE IN HUGHES COUNTY SHOULD MONITOR THE WEATHER SITUATION CLOSELY.
LISTEN FOR WARNINGS AND REMAIN ALERT FOR THREATENING WEATHER
CONDITIONS.

11
Special weather statement, Jul 23, 3:28 PM CST, 1 hour 1 minute before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE NORMAN OK
428 PM CDT SAT JUL 23 2005

OKZ031-232200-
SEMINOLE OK-
428 PM CDT SAT JUL 23 2005

...SIGNIFICANT WEATHER ADVISORY...

THIS SIGNIFICANT WEATHER ADVISORY IS FOR SEMINOLE COUNTY.

A STRONG THUNDERSTORM WAS LOCATED 3 MILES EAST OF CROMWELL AT 428 PM
CDT...MOVING NORTHWEST AT 10 MPH. SMALL HAIL AND WINDS AROUND 50 MPH
ARE POSSIBLE. GUSTY WINDS FROM THIS STORM WILL ALSO EXTEND AS FAR
WEST AS SEMINOLE AND LITTLE.

PEOPLE IN SEMINOLE COUNTY SHOULD MONITOR THE WEATHER SITUATION
CLOSELY. LISTEN FOR WARNINGS AND REMAIN ALERT FOR THREATENING WEATHER
CONDITIONS.

11
Special weather statement, Jul 23, 4:23 PM CST, 6 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE NORMAN OK
523 PM CDT SAT JUL 23 2005

OKZ026-232245-
LINCOLN OK-
523 PM CDT SAT JUL 23 2005

...SIGNIFICANT WEATHER ADVISORY...

THIS SIGNIFICANT WEATHER ADVISORY IS FOR LINCOLN COUNTY.

A STRONG THUNDERSTORM WAS LOCATED OVER STROUD AT 523 PM CDT...MOVING
NORTHWEST AT 20 MPH.

SMALL HAIL AND WINDS AROUND 50 MPH ARE POSSIBLE.  SOME STRENGTHENING
IS POSSIBLE OVER THE NEXT 15 MINUTES.

The radar

The Norman radar (KTLX), 73 km away, was scanning. The volume nearest the first event began at 22:27 UTC.

Open the radar archive at this moment

Event by event

1 hail. Local standard time, as filed.

Hail, Lincoln

When
July 23, 4:29 PM CST
Where
Lincoln County, 1 mi E of Stroud
Measured
0.75 in hail
Reported by
AMATEUR RADIO
Coordinates
35.750, -96.650

What these are

Hail
Hail three-quarters of an inch or larger, or smaller hail that caused damage, filed with the largest stone measured.

After NWS Directive 10-1605, the rules offices file Storm Data by.

The same day elsewhere

More

Every storm in Oklahoma in 2005Every state in 2005This day in weather historyWarnings in Oklahoma, July 2005

Sources

NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 5467593.